Alert archive / Florida / Wind Chill Advisories in 2011

Wind Chill Advisory 2, NWS Tampa Bay, FL

January 12, 20116 counties in Florida

NWS Tampa Bay, FL issued this wind chill advisory at Jan 12, 2011, 3:06 PM EST for 6 counties in Florida. It took effect at Jan 12, 2011, 10:00 PM EST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jan 12, 2011, 3:06 PM EST (20:06 UTC)
In effect from
Jan 12, 2011, 10:00 PM EST
Expired
Jan 13, 2011, 10:00 AM EST
In force
12 hr
Issued by
NWS Tampa Bay, FL

Counties DeSoto County, FL, Hardee County, FL, Highlands County, FL, Pinellas County, FL, Polk County, FL, Sumter County, FL

The radar

The Tampa radar (KTBW), 49 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 8.1 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2011-01-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2011-01-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -120 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2039 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
-120 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

331 
WWUS42 KTBW 122006
WSWTBW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
306 PM EST WED JAN 12 2011

....WIND CHILL ADVISORY IN EFFECT ISSUED FOR ALL OF WEST CENTRAL
AND SOUTHWEST FLORIDA FOR LATE TONIGHT AND EARLY THURSDAY MORNING...

.A STRONG HIGH PRESSURE SYSTEM WILL CONTINUE TO BUILD INTO THE
AREA TONIGHT WITH NORTHERLY WINDS REMAINING BREEZY TONIGHT.

FLZ039-042-043-048>052-055>057-060>062-065-131500-
/O.NEW.KTBW.WC.Y.0002.110113T0300Z-110113T1500Z/
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
INCLUDING THE CITIES OF...CEDAR KEY...CHIEFLAND...CRYSTAL RIVER...
INVERNESS...BUSHNELL...THE VILLAGES...BROOKSVILLE...SPRING HILL...
NEW PORT RICHEY...ZEPHYRHILLS...CLEARWATER...ST. PETERSBURG...
BRANDON...TAMPA...LAKELAND...WINTER HAVEN...BRADENTON...
WAUCHULA...SEBRING...AVON PARK...SARASOTA...VENICE...ARCADIA...
PORT CHARLOTTE...PUNTA GORDA...CAPE CORAL...FORT MYERS
306 PM EST WED JAN 12 2011

...WIND CHILL ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM
EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS
EVENING TO 10 AM EST THURSDAY. 

NORTHERLY WINDS WILL REMAIN 10 TO 20 MPH NEAR THE COAST AND 5 TO
10 MPH INLAND TONIGHT AS POLAR HIGH PRESSURE CONTINUES BUILDING
INTO THE REGION. THIS WIND WILL COMBINE WITH AIR TEMPERATURES IN
THE 20S AND 30S TO PRODUCE SEVERAL HOURS OF VERY COLD WIND CHILLS.
READINGS WILL RANGE FROM THE LOWER TEENS NORTH TO THE LOWER 20S
SOUTH AND BE COLDEST DURING THE HOURS SURROUNDING SUNRISE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN WIND CHILL INDEX VALUES WILL
DROP TO 35 OR LOWER...EXCEPT 25 OR LOWER ACROSS THE NATURE COAST
AND SUMTER COUNTY.

&&

$$

LJ
1 follow-up statement
982 
WWUS42 KTBW 131524
WSWTBW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
1024 AM EST THU JAN 13 2011

...WIND CHILL ADVISORY HAS EXPIRE...

.TEMPERATURES ARE WARMING AND WIND CHILL VALUES ARE INCREASING.

FLZ039-042-043-048>052-055>057-060>062-065-131630-
/O.EXP.KTBW.WC.Y.0002.000000T0000Z-110113T1500Z/
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
INCLUDING THE CITIES OF...CEDAR KEY...CHIEFLAND...CRYSTAL RIVER...
INVERNESS...BUSHNELL...THE VILLAGES...BROOKSVILLE...SPRING HILL...
NEW PORT RICHEY...ZEPHYRHILLS...CLEARWATER...ST. PETERSBURG...
BRANDON...TAMPA...LAKELAND...WINTER HAVEN...BRADENTON...
WAUCHULA...SEBRING...AVON PARK...SARASOTA...VENICE...ARCADIA...
PORT CHARLOTTE...PUNTA GORDA...CAPE CORAL...FORT MYERS
1024 AM EST THU JAN 13 2011

...WIND CHILL ADVISORY HAS EXPIRED...

THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. 


$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this wind chill advisory went out at Jan 12, 2:20 PM EST, 46 minutes earlier.

Area forecast discussion, Jan 12, 2:20 PM EST, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
220 PM EST WED JAN 12 2011

.SHORT TERM (TONIGHT-FRIDAY)...
COLD HIGH PRESSURE WILL CONTINUE TO BUILD IN FROM THE CENTRAL U.S.
THROUGH THURSDAY WITH THE BREEZY NORTHERLY WINDS CONTINUING. SOME
HIGH CLOUDS WILL CONTINUE TO STREAM ACROSS THE SOUTHERN HALF OF
THE AREA TONIGHT...BUT WITH WINDS REMAINING UP EXPECT MORE OF AN
ADVECTION FREEZE TO OCCUR WITH TEMPERATURES DIPPING TO AROUND 20
NORTH TO THE MID 30S ALONG THE COAST FROM TAMPA BAY SOUTHWARD.
WILL THEREFORE UPGRADE TO A HARD FREEZE WARNING FURTHER SOUTH...
EXCEPT FOR CHARLOTTE AND LEE COUNTIES. WILL ALSO ISSUE A WIND
CHILL ADVISORY FOR THE ENTIRE AREA FOR TONIGHT AS THE WINDS SHOULD
REMAIN BETWEEN 5 AND 10 MPH INLAND AND 10 TO 20 MPH NEAR THE COAST
CAUSING WIND CHILLS TO DROP INTO THE TEENS TO MID 20S ACROSS MOST
OF THE REGION.

ON THURSDAY MOSTLY SUNNY SKIES WILL PREVAIL WITH NORTHERLY WINDS
DIMINISHING SOME...BUT TEMPERATURES WILL ONCE AGAIN STRUGGLE TO
AROUND 50 NORTH TO NEAR 60 SOUTH.

THURSDAY NIGHT THE HIGH WILL SETTLE OVER THE SOUTHEAST U.S. WITH
WINDS BECOMING RATHER LIGHT UNDER MOSTLY CLEAR TO PARTLY CLOUDY
SKIES. WILL LIKELY HAVE SOME MORE HIGH CLOUDS STREAMING ACROSS THE
SOUTHERN HALF OF THE AREA THURSDAY NIGHT WHICH COULD HELP KEEP
TEMPERATURES UP A COUPLE OF DEGREES. HAVE GENERALLY GONE MORE WITH
THE MET MOS NUMBERS WHICH ARE A LITTLE BIT WARMER.  HOWEVER...STILL
EXPECTING ANOTHER CHILLY NIGHT WITH TEMPERATURES DROPPING INTO THE
LOWER 20S NORTH TO THE UPPER 30S NEAR THE COAST FROM TAMPA BAY
SOUTH. WILL GO WITH A HARD FREEZE WATCH FOR LEVY...CITRUS...
HERNANDO AND SUMTER COUNTIES AND A FREEZE WATCH FOR ALL BUT
PINELLAS...CHARLOTTE AND LEE COUNTIES.

FRIDAY WILL BEGIN THE MODERATING TREND AS THE WINDS BECOME
NORTHEAST WITH TEMPERATURES CLIMBING INTO THE UPPER 50S FAR NORTH
TO THE UPPER 60S SOUTH.

.LONG TERM (FRIDAY NIGHT-WEDNESDAY)...
HIGH PRESSURE WILL BE IN PLACE ACROSS THE REGION THROUGH SATURDAY
NIGHT. A WEAK TROUGH WILL THEN DEVELOP IN THE SOUTHERN GULF AND
LIFT OVER THE AREA SUNDAY THROUGH MONDAY NIGHT AS AN UPPER TROUGH
TO THE WEST MOVES A SERIES OF UPPER DISTURBANCES OVER THE AREA.
THIS WILL ALLOW FOR 20-30 PERCENT RAIN CHANCES. THE TROUGH WILL
LIFT NORTH OF THE AREA TUESDAY AND DEVELOP INTO A LOW OVER THE
ATLANTIC WITH 20 PERCENT RAIN CHANCES CONTINUING ACROSS THE AREA
FOR TUESDAY. TEMPERATURES WILL BE BELOW NORMAL THROUGH SATURDAY
NIGHT...THEN INCREASE TO NEAR NORMAL SUNDAY AND RISE ABOVE NORMAL
SUNDAY NIGHT THROUGH TUESDAY.

&&

.AVIATION...
VFR CONDITIONS WILL PREVAIL AS HIGH PRESSURE BUILDS IN WITH
NORTHERLY WINDS...GUSTY AT TIMES THIS AFTERNOON.

&&

.MARINE...
BRISK NORTHERLY FLOW WILL PERSIST THROUGH THURSDAY WITH ADVISORY
CONDITIONS CONTINUING. WINDS AND SEAS WILL BEGIN TO DIMINISH
THURSDAY AFTERNOON AND THEN SHIFT TO NORTHEAST AS HIGH PRESSURE
SETTLES OVER THE SOUTHEAST STATES. THE HIGH WILL MOVE OUT INTO THE
WESTERN ATLANTIC OVER THE WEEKEND WITH WINDS SHIFTING TO A MORE
EASTERLY DIRECTION.

&&

.FIRE WEATHER...
COLD DRY AIR WILL CONTINUE TO OVERSPREAD THE REGION THROUGH
THURSDAY THEN AS WINDS SHIFT TO NORTHEAST SLIGHTLY MORE MOISTURE
WILL START TO MOVE BACK IN DURING FRIDAY. FOR THE REST OF TODAY
AND AGAIN ON THURSDAY EXPECT SEVERAL HOURS OF RELATIVE HUMIDITY
BELOW 35 PERCENT...AND COULD SEE SOME MORE INSTANTANEOUS RED FLAG
CONDITIONS THIS AFTERNOON AS WINDS REMAIN BETWEEN 10 AND 20 MPH.
ON FRIDAY IT LOOKS LIKE ONLY THE NATURE COAST WILL HAVE THE CHANCE
OF SEEING LONG ENOUGH DURATIONS TO MEET RED FLAG WARNING CRITERIA
AND HAVE ISSUED A FIRE WEATHER WATCH FOR HERE.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  29  54  35  63 /   0   0   0   5
FMY  33  60  40  69 /   0   0   0   5
GIF  27  54  33  63 /   0   0   0   5
SRQ  31  56  36  65 /   0   0   0   5
BKV  22  53  25  62 /   0   0   0   5
SPG  36  53  41  62 /   0   0   0   5

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING UNTIL 6 PM EST THIS EVENING FOR CHARLOTTE-
     CITRUS-DE SOTO-HARDEE-HERNANDO-HIGHLANDS-HILLSBOROUGH-LEE-
     LEVY-MANATEE-PASCO-PINELLAS-POLK-SARASOTA-SUMTER.

     RED FLAG WARNING FROM NOON TO 6 PM EST THURSDAY FOR CHARLOTTE-
     CITRUS-DE SOTO-HARDEE-HERNANDO-HIGHLANDS-HILLSBOROUGH-LEE-
     LEVY-MANATEE-PASCO-PINELLAS-POLK-SARASOTA-SUMTER.

     FREEZE WARNING FROM MIDNIGHT TONIGHT TO 9 AM EST THURSDAY FOR
     CHARLOTTE-LEE.

     WIND CHILL ADVISORY FROM 10 PM THIS EVENING TO 10 AM EST
     THURSDAY FOR CHARLOTTE-CITRUS-DE SOTO-HARDEE-HERNANDO-
     HIGHLANDS-HILLSBOROUGH-LEE-LEVY-MANATEE-PASCO-PINELLAS-POLK-
     SARASOTA-SUMTER.

     HARD FREEZE WARNING FROM MIDNIGHT TONIGHT TO 9 AM EST THURSDAY
     FOR DE SOTO-HARDEE-HERNANDO-HIGHLANDS-HILLSBOROUGH-MANATEE-
     PASCO-PINELLAS-POLK-SARASOTA-SUMTER.

     FREEZE WATCH FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING FOR
     DE SOTO-HARDEE-HIGHLANDS-HILLSBOROUGH-MANATEE-PASCO-POLK-
     SARASOTA.

     HARD FREEZE WATCH FROM THURSDAY EVENING THROUGH FRIDAY MORNING
     FOR CITRUS-HERNANDO-LEVY-SUMTER.

     FIRE WEATHER WATCH FRIDAY AFTERNOON FOR CITRUS-HERNANDO-LEVY-
     SUMTER.

     HARD FREEZE WARNING FROM 10 PM THIS EVENING TO 9 AM EST THURSDAY
     FOR CITRUS-LEVY.

GULF WATERS...SMALL CRAFT ADVISORY UNTIL 4 PM EST THURSDAY FOR BONITA
     BEACH TO ENGLEWOOD OUT 20 NM-BONITA BEACH TO ENGLEWOOD OUT 20 TO
     60 NM-ENGLEWOOD TO TARPON SPRINGS OUT 20 NM-ENGLEWOOD TO TARPON
     SPRINGS OUT 20 TO 60 NM-TARPON SPRINGS TO SUWANNEE RIVER OUT 20
     NM-TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM.

&&

SHORT TERM/MARINE/FIRE WEATHER...69/CLOSE
AVIATION...09/RUDE
LONG TERM...24/COLSON
Hazardous weather outlook, Jan 12, 5:05 AM EST, 10 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
505 AM EST WED JAN 12 2011

FLZ039-042-043-048>052-055>057-060>062-065-130500-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
505 AM EST WED JAN 12 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...EXCESSIVE COLD IMPACT...
MUCH COLDER TEMPERATURES ARE EXPECTED ACROSS THE REGION TODAY AND
TONIGHT AS A LARGE AREA OF DRY COLD HIGH PRESSURE BUILDS INTO THE
REGION. A HARD FREEZE IS EXPECTED OVER LEVY AND CITRUS COUNTIES
TONIGHT FOR 3 TO 6 HOURS...WITH BELOW FREEZING TEMPERATURES FOR
MOST OTHER LOCATIONS FOR 3 TO 5 HOURS. RESIDENTS SHOULD COVER OR
MOVE INDOORS ANY COLD SENSITIVE PLANTS LATER TODAY. ALSO...BRING
PETS INDOORS THIS EVENING.

...WIND AND SEA IMPACT...
WINDS AND SEAS WILL REMAIN ELEVATED TODAY...AND A SMALL CRAFT
ADVISORY IS IN EFFECT FOR ALL OF THE OFFSHORE WATERS THROUGH
THURSDAY. FISHERMEN AND OTHER SMALL CRAFT OPERATORS MAY WANT TO
POSTPONE TRIPS UNTIL CONDITIONS IMPROVE.

...FIRE WEATHER IMPACT...
VERY DRY AIR WILL MOVE INTO THE REGION TODAY...AND RELATIVE
HUMIDITIES WILL DROP BELOW 35 PERCENT FOR MORE THAN FOUR HOURS
THIS AFTERNOON. THIS...ALONG WITH GUSTY WINDS...WILL CREATE
DANGEROUS FIRE WEATHER CONDITIONS TODAY.

...RIP CURRENT IMPACT...
WITH STRONG WINDS ALONG THE COAST...THERE IS A MODERATE RISK OF
RIP CURRENT AT AREA BEACHES TODAY. A RIP CURRENT IS A 10 TO 30
YARD WIDE CHANNEL OF WATER THAT CAN PULL EVEN A STRONG SWIMMER
INTO DEEPER WATER.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

...EXCESSIVE COLD IMPACT...
COLD TEMPERATURES ARE EXPECTED AGAIN ON FRIDAY MORNING. LOWS IN
THE MID 20S ARE EXPECTED OVER THE NATURE COAST...AND AROUND TO
JUST BELOW FREEZING AT ALL OTHER INLAND LOCATIONS.

...WIND AND SEA IMPACT...
STRONG NORTHERLY WINDS WILL CONTINUE OVER THE COASTAL WATERS THROUGH
THURSDAY THEN BEGIN TO DIMINISH IN THE EVENING.

...FIRE WEATHER IMPACT...
RELATIVE HUMIDITIES WILL REACH CRITICAL THRESHOLDS AGAIN ON
THURSDAY AFTERNOON...ENHANCING THE SPREAD OF ANY WILDFIRES.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

MCNATT

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 12, 3:36 AM ESTFreeze WarningTBWDeSoto, Hardee, Highlands, Pinellas, Polk, Sumter29 hr
Jan 12, 3:36 AM ESTHard Freeze WarningTBWDeSoto, Hardee, Highlands, Pinellas, Polk, Sumter29 hr
Jan 12, 1:55 PM ESTFire Weather WatchTBWSumter24 hr
Jan 12, 1:55 PM ESTRed Flag WarningTBWDeSoto, Hardee, Highlands, Pinellas, Polk, Sumter28 hr
Jan 12, 3:04 PM ESTFreeze WatchTBWDeSoto, Hardee, Highlands, Polk24 hr
Jan 12, 3:04 PM ESTHard Freeze WatchTBWSumter24 hr

Nearby

Wind Chill Advisories in Florida, 2011Every wind chill advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.